Explicit Coefficients and Error Estimate for an Optimal Quadrature Formula

Authors

  • U.A. Berdimuradova Tashkent Branch of the University of Business and Science Author

DOI:

https://doi.org/10.71310/pcam.4-1_75.2026.09

Keywords:

optimal quadrature formula, ????-function method, Sobolev space, error estimate, numerical integration, Euler–Maclaurin formula

Abstract

Accurate numerical integration is essential in many computational applications, particularly when the integrands possess higher-order smoothness. Optimal quadrature formulas in Sobolev spaces provide a rigorous framework for controlling approximation errors, while classical formulas such as the Euler–Maclaurin formula may be less flexible for general distributions of quadrature nodes. This motivates the development of accurate quadrature formulas with explicit error estimates and applicability beyond uniform partitions.

This paper aims to construct an optimal quadrature formula in the Sobolev space ????(5)2(????, ????) and to establish explicit expressions for its coefficients and error characteristics using the ????-function method.

The proposed approach represents the error of the quadrature formula through a ????-function and determines the coefficients of the quadrature formula by solving the corresponding optimality conditions. This procedure yields explicit analytical expressions for the quadrature coefficients and an explicit estimate of the approximation error. In addition, a closed-form expression for the norm of the error of the quadrature formula is obtained, together with a simplified form for equally spaced quadrature nodes. The construction is formulated for arbitrary node distributions and therefore does not require a uniform partition of the integration interval.

The resulting quadrature formula provides a rigorous error estimate and exhibits high numerical accuracy. Numerical experiments conducted for several test functions demonstrate that the proposed formula produces smaller absolute approximation errors than the classical Euler–Maclaurin quadrature formula. The numerical findings are also consistent with the theoretically established error estimates.

The obtained results extend the range of applicable optimal quadrature formulas in Sobolev spaces and provide a flexible and accurate alternative to classical numerical integration methods, particularly when non-uniform quadrature nodes are required.

References

Sard A. 1949. Best approximate integration formulas; best approximation formulas. American Journal of Mathematics. 71(1): 80–91.

Sard A. 1963. Linear approximation. Providence: American Mathematical Society. (Mathematical Surveys; No. 9)

Nikolskii S. M. 1950. On the issue of estimates of approximations by quadrature formulas. Uspekhi Matematicheskikh Nauk. 5(3): 165–177. (In Russian)

Nikolskii S. M. 1988. Quadrature formulas. 4th ed. Moscow: Nauka. 258 p. (In Russian)

Sobolev S. L. 1974. Introduction to the theory of cubature formulas. Moscow: Nauka. 808 p. (In Russian)

Shadimetov Kh. M., Hayotov A. R. 2022. Optimal approximation of error functionals of quadrature and interpolation formulas in spaces of differentiable functions. Tashkent: Muhr Press. 246 p. (In Russian)

Shadimetov Kh. M., Azamov S. S. 2024. On the construction of optimal quadrature formulas with equally spaced nodes. Filomat. 38(29): 10279–10295.

Hayotov A. R., Milovanović G. V., Shadimetov Kh. M. 2014. Optimal quadrature formulas and interpolation splines minimizing the semi-norm in ????2(????2) space. In: Analytic Number

Theory, Approximation Theory, and Special Functions (G. V. Milovanović, M. Th. Rassias, Eds.). New York: Springer. P. 573–611.

Hayotov A. R., Milovanović G. V., Shadimetov Kh. M. 2011. On an optimal quadrature formula in the sense of Sard. Numerical Algorithms. 57(4): 487–510.

Hayotov A. R., Jeon S., Lee C. O., Shadimetov Kh. M. 2021. Optimal quadrature formulas for non-periodic functions in Sobolev space and its application to CT image reconstruction. Filomat. 35(12): 4177–4195.

Ghizzetti A., Ossicini A. 1970. Quadrature formulae. Berlin: Akademie Verlag. 191 p.

Lanzara F. 2000. On optimal quadrature formulae. Journal of Inequalities and Applications. 5: 201–225.

Coman Gh., Cătinaş T. 2006. Optimal quadrature formulas based on the ????-function method. Studia Universitatis Babeş–Bolyai Mathematica. 51(1): 49–64.

Hayotov A. R., Babaev S. S., Abduakhadov A. A., Davronov J. R. 2024. An optimal quadrature formula exact to the exponential function by the ????-function method. Studia Universitatis Babeş–Bolyai Mathematica. 69(3): 651–663.

Hayotov A. R., Babaev S. S., Abduakhadov A. A. 2026. Construction of an optimal quadrature formula for the approximate calculation of Fourier integrals using the ????-function method. Russian Mathematics. 70(1): 73–85.

Hayotov A. R., Berdimuradova U. A. 2025. An optimal quadrature formula with derivatives for arbitrarily fixed nodes in the Sobolev space. Problems of Computational and Applied Mathematics. 2(64): 64–73. doi: https://doi.org/10.71310/pcam.2_64.2025.06.

Hayotov A. R., Shomalikova M. Sh. 2025. An optimal quadrature formula exact to the exponential function. Problems of Computational and Applied Mathematics. 5(69): 74–85. doi: https://doi.org/10.71310/pcam.5_69.2025.06.

Hayotov A. R., Ravshanova M. Q. 2025. Construction of optimal quadrature formulas exact for exponential functions using the ????-function method. Bulletin of the Institute of Mathematics. 8(4): 44–50.

Hayotov A. R., Khaitov T. O. 2025. Algebraic-trigonometric optimal formulas for numerical integration. Problems of Computational and Applied Mathematics. 5(69): 102–113.

Hayotov A. R., Khaitov T. O., Hayotov M. A. 2025. Optimal quadrature formulas with derivative exact for trigonometric functions. Uzbek Mathematical Journal. 69(1): 71–78.

Hayotov A. R., Khaitov T. O. 2025. On optimality and error estimation of a quadrature formula with derivative that is exact for trigonometric functions. International Journal of Analysis and Applications. 23(270): 1–11.

Downloads

Published

2026-10-27

Issue

Section

Статьи